MAUDE Adverse Event Report: SMITH & NEPHEW, INC. D-RAD TI 2.4MM X 12MM CTX SCR T7 S-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. D-RAD TI 2.4MM X 12MM CTX SCR T7 S-T; PLATE, FIXATION, BONE
Model Number 74682412
Medical Device Problem Code Device Contaminated at the User Facility (4064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, d-rad ti 2.4mm x 12mm ctx scr t7 s-t was contaminated when opening the container.It is unknown whether the event happened during surgery and if there was patient involvement.
 
Additional Manufacturer Narrative
Additional information: b4.
 
Event or Problem Description
It was reported that, during a trauma surgery while the instrument was outside of the patient, the d-rad ti 2.4mm x 12mm ctx scr t7 s-t was contaminated when opening the container.The procedure was successfully completed with no significant delay using a smith and nephew back up device.Patient was not harmed.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A review of the complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to user/procedural error.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
D-RAD TI 2.4MM X 12MM CTX SCR T7 S-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11803370
Report Number1020279-2021-03948
Device Sequence Number14430620
Product Code HRS
UDI-Device Identifier00885556394748
UDI-Public00885556394748
Combination Product (Y/N)N
PMA/510(K) Number
K132296
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74682412
Device Catalogue Number74682412
Device Lot Number20CM01970
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer06/04/2021
09/16/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date06/11/2021
09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1